Mayo Clinic Connect
post harvoni treatment how did you feel before and how do you feel now
Liked by airtruck54, afterthetreatment
Hi @ramo, as suggested by @johnbishop I have moved your post to this existing thread on Hepatitis C.
To repeat John's question @ramo, which of your symptoms bothers you the most?
Liked by John, Volunteer Mentor
For me, it would be hard to say which symptom is the worst. A toss up between fatigue, bone/joint pain and the skin flushing/burning. Are any of you experiencing the facial flushing which literally burns? Runs down my neck, chest and even arms at times.
Liked by linda, friendz4
Jump to this post
No, that sounds awful. On any given day, I experience new/odd things happening to my body and I assume it is from sjorgren's. Did you mention these symptoms to your doctor yet? I know that sjorgren's has many health issues associated with it.
I am almost 3 years post treatment with Harvoni or Hep c. I did 12 weeks of treatment, was severely ill with horrid symptoms during treatment. Was cured of hep c. But I never lost the long list of symptoms/reactions to taking harvoni. I am left with many side effects. Severe back pain, muscle, join,bone pain, tinnitus, head aches, brain fog, chronic fatigue, skin problems and that is just what I can remember at this time. I feel like doing treatment destroyed my life. I had a low viral load and no symptoms of the hep c. If I could go back in time I would NOT treat. Now I can't get any doctor to truly take me serious about the symptoms I am left with. anyone else out there with my same side effects
depending on my humble knowledge, I know that doctor used to discuss with his/her patient (before going into action and completing the treatment) the adverse effects and the side effects of each treatment and drugs that should be taken after treatment and the purpose of each drug in use. Beside many pre-operative tests should been conducted and performed to show the tolerance of the body of the patient. So I believe if you visit your doctor who performed the treatment and ask him/her help you and explain to you the reason behind the long list of all symptom/reactions to taking harvoni ( you do not have to abide by my opinion) that might but not sure help getting you better solutions. I hope you feeling well and good luck!
@sueleerock Yes, I have told multiple doctors those symptoms along with other symptoms. The hematologist I was seeing in Boston used to refer to me as "the mystery patient". Three suspected diagnoses I've been tested for based on my blood work are leukemia, polycythemia vera and pheochromocytoma or paraganglioma. Here are a couple of pics of the flushing that I get. Comes on with stress. Also happens when I get hot, which is often. 🙁
I have broken blood vessels on both of my cheeks now
Oh my have you seen a dermatologist ? Rheumatologist ? Neurologist ? I get that on my palms of my hands and soles of my feet and sometimes on my chest
Boy, that is something else. How could they not know what causes it?!
Hi Emma, yes I saw a dermatologist who didn't offer any insight into the cause. Although he didn't see me while it was like it was in the pics I shared. The rash/flushing comes and goes. More often than not I have it, but there are times when it is not actively happening. I saw a rheumatologist back in 2014, but he suggested I get treated for the hep c before he could help me. I don't think the flushing was happening back in 2014. But the Raynaud's was (I get Raynaud's on my hands and feet), which was the reason I was sent to him. I will actually be scheduling an appointment with a rheumatologist in the near future. I saw a neurologist back in August of 2016 after I had fainted twice, back to back, one evening out of nowhere. He cleared me based on some basic hand/arm/eye physical exams and had me walk down the hallway and back. No blood work or scans or anything. The flushing wasn't discussed with him either as I was there for the fainting situation. I do have erythrocytosis/polycythemia, but can't get a diagnosis for primary and none of my test results suggest secondary. I also have uterine fibroids. Saw my PCP today and she ordered some lab work. Wants a CT scan of my chest done as a follow up to one that was done in 2014. Not sure why no one else has felt the need to follow up on that. Maybe because it was done during an ER trip. A couple punctate calcified granulomas were found and I had a positive d-dimer result prior to the scan. Anyway, I'm interested in seeing my lab results from today. Looks like the doctor visits will be in full force again. Ugh. :\
Hi Sue! All of my hematologists thought the flushing was due to polycythemia vera, but without the JAK2 mutation, you're highly unlikely to get a diagnosis. It's complete bullshit. I've had my blood tested for the JAK2 mutation and also had a bone marrow biopsy to check for the mutation, but both came back negative. Something like 95% of people with PV have this mutation so it is now a major diagnostic criteria from WHO. However, check this shit out! I saw a post from another thread here on Mayo Connect where someone mentioned that they had their DNA done through 23andMe and uploaded their raw data to a site called Livewello. Livewello searches through all of your raw DNA data and produces a variant report for you. You can actually get thousands of variant reports. Anyway, I ran a report on my DNA to check for any variants in the JAK2 gene and looky looky…hope this works.
Polycythemia Vera - JAK2 (Polycythemia-Vera-JAK2.pdf)
I've never heard of WHO or JAK2, must research.
As soon as i got. The results from my bloodwork. That told. Me. I was clear of the virus i felt. Good! I fi ished all of my harvoni pills 1. A day that is the beauty of harvoni! You should start to feel ready. After. Your treatment get active and forget about your disease! It is over. Live life love. Life!
That's an outstanding outcome. I'm now in search of a MD in the CT., MASS. area for an assessment. Although my blood tests look fine and only the MRI showed damage my condition is deteriorating far worse than I ever thought after a year past treatment. I'm truly happy I'm hearing positive results from many..
I had hepatitis c (genotype 2a) for 23 years and towards the end was very sick (it was irritating how many health care workers told me that it wasn’t from the hep c that I felt sick because hep c has no symptoms. That is not correct, especially once you have had it that long!). I was treated in 1997 with interferon and Ribavarin, 3 shots a week for 9 months. I am now in remission, virus undetected. They did not say cured back then. My son, aged 36, contracted the virus from a probe that was inserted in his scalp during his birth and was also treated with interferon and Ribavarin. Neither one of us has felt 100% since treatment. He told me he had research this online and had found a mao clinic paper about post-interferon syndrome, but couldn’t find it again later. (He thought it had been purposefully taken down so that people wouldn’t file lawsuits against the makers of the drugs, and so that others would not shun treatment. I’m not sure. But I can not find that paper either, and would love to.) In any case, I was pleased to come across post by others who have not felt well since treatment, and mentioning a diagnosis of post-interferon syndrome, be wise it is validating to those of us who are doctors have dismissed even the notion of it. Does anyone know where I can find that paper, or anything about post-interferon syndrome? Although I am so glad to have cleared the virus, I am still, this many years later, suffering from severe fatigue, some brain fog, achy muscles, back pain and some gut issues, which I did not have before treatment. Any information about this would be great.
I'm full term military and a retired SGM, I've used more second effort in 10 minutes in the field than most will use in 5 life times. To suggest an enormous battery of additional drugs after being literally desimated by Harvoni was a suggestion I actually prayed I'd never here of from any site let alone this one. With 2 PhD 's for children, both told me my possible end result due to the fact that once again $$ comes before care in the USA,, I suppose what's next is another thank me for my service,,, please dont.
version 220.127.116.11.3.2Page loaded in 0.536 seconds